Alert archive / Arizona / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 6, 2020, 3:17 AM MST for Apache County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 3:17 AM MST (10:17 UTC)
- Expired
- Jun 6, 2020, 3:45 AM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 225 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WUUS55 KFGZ 061017
SVRFGZ
AZC001-061045-
/O.NEW.KFGZ.SV.W.0002.200606T1017Z-200606T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
417 AM MDT Sat Jun 6 2020
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Apache County in northeastern Arizona...
* Until 445 AM MDT.
* At 417 AM MDT, a severe thunderstorm was located 11 miles northwest
of Nazlini, or 12 miles south of Chinle, moving north at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Chinle, Del Muerto, Canyon De Chelly National Monument, Many Farms
Lake and Many Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3586 10956 3592 10977 3645 10959 3640 10931
TIME...MOT...LOC 1017Z 199DEG 58KT 3597 10963
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
039
WWUS55 KFGZ 061049
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
449 AM MDT Sat Jun 6 2020
AZC001-061057-
/O.EXP.KFGZ.SV.W.0002.000000T0000Z-200606T1045Z/
Apache-
449 AM MDT Sat Jun 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR APACHE COUNTY HAS EXPIRED...
The strong thunderstorm near Chinle which prompted the warning has
weakened below severe limits, and has moved north of the warned
area. Therefore, the warning has been allowed to expire.
Gusty winds to 50 mph are still possible from Many Farms to Round
Rock.
LAT...LON 3586 10956 3592 10977 3645 10959 3640 10931
TIME...MOT...LOC 1047Z 199DEG 58KT 3641 10944
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:27 PM MST, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 8:27 PM MST, 6 hours 50 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 827 PM MST Fri Jun 5 2020 .SYNOPSIS...Showers and thunderstorms will continue over northeast Arizona through tonight and early Saturday as a weak low pressure system crosses Arizona. Dry weather returns by Saturday afternoon. Strong southwest winds are likely Sunday afternoon ahead of a dry cold front that should cross into the area Monday morning. Freezing morning temperatures are probable in the high country from Monday through Wednesday. && .UPDATE...Showers and thunderstorms are expected to continue over NE Arizona overnight as low pressure off the coast of Southern California continues to move toward the area. The threat for strong winds will diminish overnight as temperatures decrease; with rain accumulations less than .20" expected. Current forecast is in good shape, with only minor updates in store at this time. && .PREV DISCUSSION /244 PM MST/... This afternoons radar loop was showing mainly light echoes, with the greatest coverage across Apache county. Surface dew point spreads across the northland range from 50-60 degrees, an indication of the dry sub cloud layer, and the potential for gusty outflow winds from the stronger convective cells. The upper low is moving onshore this afternoon, and the tightening gradients have brought wind gusts from 30 to 40 mph to western Arizona. For tonight - the upper low center path looks to be a bit farther west, now moving through Mohave county and then Page by mid morning Saturday. We have increased precip chances a few points across Coconino County, and decreased rainfall amounts across the Four Corners, now looking at 0.10 to 0.30 inches of rainfall there. The potential for gusty winds from convective cells will continue for much of the night. Saturday - Clearing and drying from southwest to northeast looks good as the low moves away. The slight chance of showers will continue Saturday morning near the Four Corners. Southwest winds to around 40 mph should develop by mid morning across Navajo and Apache counties. Temps will be on a cooling trend. Sunday - Model continuity is good showing a second and stronger low pressure trough to move through the Great Basin on Sunday. Forecast southwesterly wind gusts for us are down with the latest runs, now looking like 30-45 mph range Sunday afternoon, especially for the Kaibab Plateau and areas north of the Mogollon Rim. These winds are due to the approach of a dry cold front. Monday - The cold front should be entering northern Arizona early Monday morning. Mondays high temps are forecast to be from 5 to 10 degrees below normal, and the coolest of the next 7 days. Very dry air behind the front could bring morning lows that are near freezing Monday morning to the high country. From Tuesday through Friday - Dry weather for this period, as we transitions from light westerly flow Tuesday to ridging once again by Thursday. Near freezing temps are forecast Tuesday and Wednesday for areas above 7000 feet, otherwise temps are on a slow warming trend. && .AVIATION...For the 06Z package...Winds will weaken, but remain locally breezy overnight. Showers and thunderstorms will mainly be along and northeast of a line from KGCN-KFLG-KPAN. The primary hazard will be outflow gusts to 45 kts. Storm activity will decrease from southwest to northeast late tonight, exiting the Four Corners region by midday Saturday. Expect another round of gusty southwest winds on Saturday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Shower and thunderstorm activity will persist through Saturday morning, with the highest chances over northeast Arizona. Near critical fire weather conditions are possible on Saturday afternoon across Navajo and Apache counties, with a more widespread threat on Sunday. Monday through Wednesday...A cooler and much drier air mass will affect the region. Expect breezy west to northwest winds on Monday, with weaker winds on Tuesday and Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...BAK/DL AVIATION...JJ FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:39 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jun 5, 7:39 PM MST | Special Weather Statement | FGZ | Coconino, Navajo | 66 min |
| Jun 5, 10:02 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 19 hr |
| Jun 6, 3:33 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Jun 6, 3:33 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 16 hr |
| Jun 6, 8:10 AM MST | Special Weather Statement | FGZ | 35 min | |
| Jun 6, 12:44 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
| Jun 6, 1:46 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.